Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 195, NWS Amarillo, TX

August 20, 20124 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 20, 2012, 8:31 PM CDT for 4 counties in Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2012, 8:31 PM CDT (01:31 UTC)
Expired
Aug 20, 2012, 9:14 PM CDT
In force
43 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 8:32 PM CDTTSTM WND GST 701 N Claude, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 3:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
2322 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WUUS54 KAMA 210131
SVRAMA
TXC011-065-129-179-210230-
/O.NEW.KAMA.SV.W.0195.120821T0131Z-120821T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
831 PM CDT MON AUG 20 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
  CARSON COUNTY IN THE PANHANDLE OF TEXAS
  DONLEY COUNTY IN THE PANHANDLE OF TEXAS
  GRAY COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 930 PM CDT

* AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM WHITE DEER TO 12 MILES EAST OF
  WAYSIDE...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF PAMPA TO
  24 MILES SOUTH OF CLAUDE...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEFORS...
  KINGSMILL...
  WHITE DEER...
  MCLEAN...
  LELIA LAKE...
  LAKE MCCLELLAN...
  HOWARDWICK...
  HEDLEY...
  GROOM...
  GREENBELT LAKE...
  GOODNIGHT...
  CLARENDON...
  ALANREED...
  PAMPA...
  CLAUDE...
  PANHANDLE...
  WAYSIDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3558 10059 3479 10057 3477 10160 3556 10154
TIME...MOT...LOC 0131Z 280DEG 37KT 3549 10113 3475 10128

$$

KJS
4 follow-up statements
256 
WWUS54 KAMA 210143
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
843 PM CDT MON AUG 20 2012

TXC011-065-129-179-210230-
/O.CON.KAMA.SV.W.0195.000000T0000Z-120821T0230Z/
DONLEY TX-GRAY TX-CARSON TX-ARMSTRONG TX-
843 PM CDT MON AUG 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN ARMSTRONG...SOUTHEASTERN CARSON...SOUTHERN GRAY AND
DONLEY COUNTIES...

AT 843 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING VERY
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM KINGSMILL TO 21 MILES SOUTHWEST OF
CLARENDON...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF PAMPA TO
21 MILES SOUTHWEST OF CLARENDON...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
MCCLELLAN...HOWARDWICK...GREENBELT LAKE...LEFORS...ALANREED...LELIA
LAKE...MCLEAN AND HEDLEY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARENDON...
CLAUDE AND PANHANDLE.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3549 10138 3550 10059 3479 10057 3477 10149
TIME...MOT...LOC 0143Z 280DEG 37KT 3547 10098 3473 10113

$$

KJS
668 
WWUS54 KAMA 210154
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
854 PM CDT MON AUG 20 2012

TXC011-065-129-179-210230-
/O.CON.KAMA.SV.W.0195.000000T0000Z-120821T0230Z/
DONLEY TX-GRAY TX-CARSON TX-ARMSTRONG TX-
854 PM CDT MON AUG 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN ARMSTRONG...SOUTHEASTERN CARSON...SOUTHERN GRAY AND
DONLEY COUNTIES...

AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GROOM TO 20 MILES SOUTHWEST OF
CLARENDON...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF CLAUDE TO
20 MILES SOUTHWEST OF CLARENDON...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOWARDWICK...GREENBELT LAKE...LAKE MCCLELLAN...MCLEAN...LELIA LAKE...
HEDLEY AND ALANREED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARENDON AND
CLAUDE.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3478 10144 3524 10137 3524 10058 3479 10057
TIME...MOT...LOC 0154Z 282DEG 25KT 3516 10107 3471 10111

$$

KJS
358 
WWUS54 KAMA 210205
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT MON AUG 20 2012

TXC065-179-210215-
/O.CAN.KAMA.SV.W.0195.000000T0000Z-120821T0230Z/
GRAY TX-CARSON TX-
905 PM CDT MON AUG 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARSON AND
SOUTHERN GRAY COUNTIES IS CANCELLED...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3479 10058 3478 10137 3517 10134 3517 10058
      3505 10058
TIME...MOT...LOC 0205Z 282DEG 25KT 3514 10098 3469 10102

$$

TXC011-129-210230-
/O.CON.KAMA.SV.W.0195.000000T0000Z-120821T0230Z/
DONLEY TX-ARMSTRONG TX-
905 PM CDT MON AUG 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN ARMSTRONG AND DONLEY COUNTIES...

AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF HOWARDWICK TO 19
MILES SOUTHWEST OF CLARENDON...OR ALONG A LINE EXTENDING FROM 16
MILES NORTHWEST OF CLARENDON TO 19 MILES SOUTHWEST OF CLARENDON...
MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENBELT LAKE...LELIA LAKE AND HEDLEY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARENDON.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3479 10058 3478 10137 3517 10134 3517 10058
      3505 10058
TIME...MOT...LOC 0205Z 282DEG 25KT 3514 10098 3469 10102

$$

KJS
349 
WWUS54 KAMA 210214
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
914 PM CDT MON AUG 20 2012

TXC011-129-210224-
/O.CAN.KAMA.SV.W.0195.000000T0000Z-120821T0230Z/
DONLEY TX-ARMSTRONG TX-
914 PM CDT MON AUG 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ARMSTRONG AND DONLEY
COUNTIES IS CANCELLED...

AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED
AND EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING
IS CANCELLED.

LAT...LON 3479 10058 3478 10137 3517 10134 3517 10058
      3505 10058
TIME...MOT...LOC 0214Z 282DEG 25KT 3513 10090 3468 10095

$$

KJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 8:19 PM CDT, 12 minutes earlier.

Area forecast discussion, Aug 20, 8:19 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
819 PM CDT MON AUG 20 2012

.UPDATE...
CANCELLED THE WATCH BEHIND THE MAIN LINE OF THUNDERSTORMS...AND
EXTENDED THE WATCH INTO THE SOUTHEASTERN TX PANHANDLE GIVEN THE RADAR
TRENDS WITH THIS MAIN LINE OF THUNDERSTORMS.

JOHNSON
&&

.PREV DISCUSSION... /ISSUED 635 PM CDT MON AUG 20 2012/

UPDATE...
MAIN LINE OF STORMS HAS DEVELOPED AND MOVED EAST MUCH EARLIER THAN
PREVIOUSLY FORECAST. THUS...HAVE ADDED ARMSTRONG...CARSON...AND
DONLEY COUNTIES TO THE WATCH. SEVERE THREAT IS LESS FURTHER NORTH
GIVEN EXTENSIVE CLOUD COVER.

JOHNSON

AVIATION...
FOR THE 00Z TAFS...THE MAIN LINE OF TSRA SHOULD MOVE EAST OF
THE TAF SITES BY 03Z. THERE IS A CHANCE THAT THERE COULD BE A SECOND
WAVE OF TSRA LATE TONIGHT...BUT UNCERTAINTY ON POTENTIAL OR
COVERAGE SO WILL NOT MENTION IN THE TAFS FOR NOW. STILL CONCERNED FOR
THE POTENTIAL OF LOW STRATUS BETWEEN 09 AND 16Z...AT ALL TAF SITES.
WILL INCLUDE AN MVFR CEILING FOR NOW...BUT WILL HAVE A BETTER IDEA ON
THE AMOUNT OF LOW LEVEL MOISTURE...AND THUS THE POTENTIAL FOR IFR
CEILINGS...AFTER THE STORMS DISSIPATE TONIGHT.

JOHNSON

PREV DISCUSSION... /ISSUED 407 PM CDT MON AUG 20 2012/

UPDATE...
UPDATED THE FORECAST TO INCLUDE THE SEVERE THUNDERSTORM WATCH WHICH
IS IN EFFECT FOR THE WESTERN OKLAHOMA AND TEXAS PANHANDLES.

PREV DISCUSSION... /ISSUED 247 PM CDT MON AUG 20 2012/

DISCUSSION...
UPPER LEVEL SHORT WAVE TROUGH OVER COLORADO HAS ALREADY FIRED SOME
CONVECTION OVER SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO. THIS
AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE TO MOVE
SOUTHEAST THROUGH THE PANHANDLES OVERNIGHT. SOME THUNDERSTORMS MAY
DEVELOP AHEAD OF THE MAIN BATCH IN A MOISTURE AXIS THAT RUNS SOUTH
TO NORTH ACROSS THE WESTERN PANHANDLES. IF THESE STORMS CAN DEVELOP
AHEAD OF THE MAIN MCS LATE THIS AFTERNOON...THEY MAY BRING SOME HAIL
AS A SEVERE WEATHER THREAT. OTHERWISE...STRONG WINDS WILL BE THE
MAIN THREAT WITH STORMS OVERNIGHT.

UPPER LEVEL SHORT WAVE WILL SLOWLY DEPART THE CWA ON TUESDAY...BUT
NOT BEFORE IT FIRES A FEW MORE SHOWERS AND THUNDERSTORMS...MAINLY
ACROSS THE SOUTHEAST. ALL OF THE RAIN IS EXPECTED TO EXIT THE CWA
BY TUESDAY NIGHT. TEMPERATURES FOR TUESDAY WILL BE TRICKY WITH THE
CLOUD COVER AND RAIN AROUND THE AREA. BELIEVE THAT THE NORTHWEST
CWA WILL BE THE WARMEST WITH THE SOUTHEAST THE COOLEST.

THE PANHANDLES WILL REMAIN DRY DURING THE DAY WEDNESDAY. BUT BY
WEDNESDAY NIGHT WE WILL START FEELING THE AFFECTS OF AN UPPER LEVEL
LOW MOVING THROUGH SOUTHERN CALIFORNIA. THE RIDGE WILL FLATTEN OUT
TO ALLOW THIS UPPER LEVEL LOW TO SLOWLY MOVE THROUGH THE SOUTHERN
GREAT BASIN...SOUTHERN ROCKIES...AND EVENTUALLY OUT INTO THE CENTRAL
PLAINS BY SATURDAY. AS THIS UPPER LOW APPROACHES THE PANHANDLES
WEDNESDAY THROUGH FRIDAY...IT WILL HELP TO GIVE US A DAILY CHANCE
OF SHOWERS AND THUNDERSTORMS AS THE SUBTROPICAL MOISTURE IS TILTED
OVER OUR DIRECTION AHEAD OF THE LOW.

THE PANHANDLES WILL DRY OUT NEXT WEEKEND AS THIS UPPER LOW MOVES
AWAY FROM THE AREA.

FIRE WEATHER...
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED
THROUGH MID WEEK AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20
PERCENT.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

16/15
Hazardous weather outlook, Aug 20, 8:17 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
817 PM CDT MON AUG 20 2012

OKZ001>003-TXZ001>020-211100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
817 PM CDT MON AUG 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM FOR THE SOUTH
CENTRAL AND SOUTH EASTERN TEXAS PANHANDLE. THUNDERSTORMS ARE
POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT. SOME OF THESE STORMS
MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY HAZARDS. IN ADDITION...THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED
FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
TUESDAY...AND THEN AGAIN WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. A FEW
STORMS THAT DEVELOP MAY BECOME STRONG...WITH GUSTY WINDS TO AROUND 50
MPH AND SMALL HAIL BEING THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION THROUGH TONIGHT.

JOHNSON

In the hours before

Local storm report, Aug 20, 8:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
809 PM CDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FLASH FLOOD      AMARILLO                35.20N 101.82W
08/20/2012                   POTTER             TX   TX DPS

            WESTERN ST. FLOODED SOUTH OF I40

&&

EVENT NUMBER AMA1200626

SPENCER
Local storm report, Aug 20, 8:11 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     FLASH FLOOD      AMARILLO                35.20N 101.82W
08/20/2012                   POTTER             TX   NWS EMPLOYEE

            RESIDENTAL STREETS FLOODED AND IMPASSIBLE NEAR DOWNTOWN

&&

EVENT NUMBER AMA1200627

SPENCER
Local storm report, Aug 20, 8:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     FLASH FLOOD      AMARILLO                35.20N 101.82W
08/20/2012                   POTTER             TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED NUMEROUS FLOODED
            INTERSECTIONS AND VEHICLES STRANDED WITH WATER RESCUES
            BEING CONDUCTED.

&&

EVENT NUMBER AMA1200628

ABM
Local storm report, Aug 20, 8:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
814 PM CDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     FLASH FLOOD      5 S AMARILLO            35.13N 101.82W
08/20/2012                   RANDALL            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED NUMEROUS FLOODED
            INTERSECTIONS AND VEHICLES STRANDED WITH WATER RESCUES
            BEING CONDUCTED.

&&

EVENT NUMBER AMA1200629

ABM
Local storm report, Aug 20, 8:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
822 PM CDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     2 SW AMARILLO           35.18N 101.84W
08/20/2012                   POTTER             TX   BROADCAST MEDIA

            SIGNIFICANT TREE DAMAGE WITH SOME BIG TREES LEANING AND
            OR DOWNED IN AMARILLO COLLEGE AREA

&&

EVENT NUMBER AMA1200631

SFJ
Local storm report, Aug 20, 8:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
826 PM CDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     AMARILLO                35.20N 101.82W
08/20/2012                   POTTER             TX   TRAINED SPOTTER

            45TH AND GEORGIA STOP SIGN BLOWN OFF POST

&&

EVENT NUMBER AMA1200632

SPENCER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:17 PM CDTAreal Flood AdvisoryAMARandall6 hr
Aug 20, 7:25 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall50 min
Aug 20, 7:32 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter58 min
Aug 20, 7:48 PM CDTFlash Flood WarningAMARandall118 min
Aug 20, 7:49 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall56 min
Aug 20, 7:55 PM CDTFlash Flood WarningAMAPotter113 min
Aug 20, 8:02 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Hutchinson4 hr
Aug 20, 8:51 PM CDTAreal Flood AdvisoryAMADonley4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.